Alert archive / Florida / Tropical Storm Warnings in 2017

Tropical Storm Warning 1018, NWS Key West, FL

October 27, 2017

NWS Key West, FL issued this tropical storm warning at Oct 27, 2017, 11:34 PM EDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2017, 11:34 PM EDT (03:34 UTC)
Expired
Oct 29, 2017, 7:50 AM EDT
In force
32 hr
Issued by
NWS Key West, FL

What forecasters said that day

The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this tropical storm warning went out at Oct 27, 4:40 PM EDT, 6 hours 54 minutes earlier.

Area forecast discussion, Oct 27, 4:40 PM EDT, 6 hours 54 minutes before
Area Forecast Discussion
National Weather Service Key West FL
440 PM EDT Fri Oct 27 2017

.DISCUSSION...
Early this afternoon, satellite imagery showed cloudiness
filtering from the east and south into the Straits of Florida and
the Upper and Middle Keys. However, no precipitation accompanied
these as depicted by the local Doppler radar, which remained rain
free. As the day warmed up, temperatures reached the near 80
degrees across the Florida Keys with winds from the northeast at
10 to 15 mph with gusts to 20 to 25 mph.

.FORECAST...
A high pressure over the northeast coast of United States this
afternoon will move northeast tonight. A low pressure north of
Honduras, with an 80% chance of formation during the next 48 hours
is expected to move over western central Cuba Saturday night and
move over the Cay Sal area after Saturday midnight and reach the
northwest Bahamas Sunday morning. Impacts for the Florida Keys
continue to be heavy rainfall, causing street and low-lying areas
flooding, strong thunderstorms, and gusty winds of 40 to 50 mph
tomorrow Saturday into Saturday night.

By Sunday afternoon, the tropical disturbance should be east of
the northwest Bahamas and a cold front will sweep south over South
Florida and the Keys. Temperatures and dew points will drop again
to the mid 60s and mid 50s, respectively on Monday morning.
Weather conditions should stay quiet from Sunday afternoon thru
Monday as a high pressure builds over the southeast United States.
After that, minimal amounts of moisture (less than one inch of
PWAT) are expected for the local area, returning to an inch and a
half after Wednesday. Temperatures will slowly return to normal,
with highs near 80 degrees for the last part of the work week.

&&

.MARINE...
Winds will pick up tonight and Saturday as an area of low pressure
approaches the Florida Keys. A Small Craft Advisory will be in
effect tonight for the Straits as this system lifts north into our
waters. Elsewhere, caution should be exercise by small craft
operators. However, advisories will likely be necessary this
weekend for all the coastal waters.

&&

.AVIATION...
Until 12z/28th, clouds based at 045-050 will overspread our region
late this afternoon and especially tonight, with ceilings near 045
lowering to near 030 after 06z. Thereafter, areas of rain will move
northward and affect our airport terminals between 06 and 09z.
Northeast to east winds of 10 to 15 knots with gusts near 20 knots,
before turning southeast before noon.

&&

.CLIMATE...
In 1937, the daily record low temperature of 62 degrees was
recorded in Key West. Temperature records date back to 1862.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  75  82  76  82 / 60 90 90 40
Marathon  76  82  76  83 / 60 90 90 40

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ052>055-072>075.

&&

Public/Marine/Fire...KN
Aviation/Nowcasts....APA
Data Collection......Chesser

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 27, 5:31 AM EDT, 18 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
531 AM EDT Fri Oct 27 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-281000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
531 AM EDT Fri Oct 27 2017

...LOCALLY HEAVY RAINFALL LIKELY SATURDAY AND SATURDAY NIGHT...
...A FEW STRONG STORMS POSSIBLE SATURDAY AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time for today.

Isolated to scattered thunderstorms are possible along the
Florida Keys, as well as over nearshore and offshore waters
surrounding the island chain tonight. The primary thunderstorm
hazards will be wind gusts near 40 mph and cloud to surface
lightning strikes.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Scattered thunderstorms are possible along the Florida Keys, as
well as over nearshore and offshore waters adjacent to the island
chain Saturday and Saturday night. The primary thunderstorm
hazards will be wind gusts near 50 mph, locally heavy rainfall,
and cloud to surface lightning strikes.

Isolated thunderstorms are possible along the Florida Keys, as
well as over nearshore and offshore waters surrounding the island
chain Sunday. The primary thunderstorm hazards will be wind gusts
near 40 mph and cloud to surface lightning strikes.

A Small Craft Advisory will likely be required for the coastal
waters of the Gulf of Mexico and Atlantic Saturday and Saturday
night. A Small Craft Advisory may be required for the coastal
waters of Florida Bay Saturday and Saturday night. A Small Craft
Advisory will likely be required for all Keys coastal waters
Sunday and Sunday night. A Small Craft Advisory may be required
for all Keys coastal waters Monday morning.

No hazardous weather is expected at this time for Monday afternoon
through Tuesday.

A Small Craft Advisory may be required for the coastal waters of
the Gulf of Mexico and Atlantic Tuesday night through Wednesday
night.

No hazardous weather is expected at this time for Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today and tonight, but could
be needed Saturday and Saturday night.

BS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 10:37 AM EDTSpecial Marine WarningKEY53 min
Oct 28, 11:38 AM EDTSpecial Marine WarningKEY22 min
Oct 28, 11:42 AM EDTTropical Storm WatchKEYMonroe17 hr
Oct 28, 12:01 PM EDTSpecial Marine WarningKEY59 min
Oct 28, 12:30 PM EDTSpecial Marine WarningKEY30 min
Oct 28, 2:54 PM EDTSpecial Marine WarningKEY66 min
Oct 28, 3:56 PM EDTSpecial Marine WarningKEY34 min
Oct 28, 7:44 PM EDTSpecial Marine WarningKEY31 min

Nearby

Tropical Storm Warnings in Florida, 2017Every tropical storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.